# SDR CA130722012

- Difficulty date: June 28, 2013
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Diamon DA20-C1
- Aircraft time: 4,251 hours
- Engine: Cont IO240B
- Propeller: Snsnch W69EK63
- System (JASC): 8011 · Engine Starter
- Part: Shaft
- Condition: Broken
- Location: Starter
- Part time: 826 hours
- Component: Starter
- Component part number: BC3201
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING ENGINE START THE STARTER FAILED.  STARTER WAS REMOVED AND DRIVE SHAFT WAS FOUND FRACTURED.  ALTHOUGH THE ENGINE DID NOT START THE CRANKSHAFT CLUSTER GEAR, P/N 656762 WAS DAMAGED.  ENGINE REQUIRED REMOVAL AND REAR CASE/SUMP REMOVAL TO FACILITATE CRANKSHAFT GEAR REPLACEMENT.
